Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 58, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 5, 2017, 3:36 PM CDT for Lincoln County, Moore County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2017, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 5, 2017, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:34 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 5, 3:34 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 334 PM CDT Wed Apr 5 2017 .NEAR TERM...(Tonight) Issued at 333 PM CDT Wed Apr 5 2017 Today and tonight... Temperature recovery due to insolation has allowed winds to finally pick up. They are around 15 mph with gusts up to 30 mph in locations that have reached the mid to upper 70s. The dryline is quickly moving into Lauderdale county in northwestern Alabama. A decent cumulus deck has begun developing along and ahead of this feature. As this pushes east, it should develop more intense convection ahead of it later this afternoon as it nears I-65 and moves further east. This looks still to be the case. However, recovery of low level moisture has not yet occurred in DeKalb county, where clouds have not cleared as much. Latest NAM12 and RAP13 do show low level helicity increase to between 200 and 300 M2/S2 east of I-65 between 3 and 7 pm. These models are picking up on the southerly to southeasterly winds still in place east of I-65. This leads me to believed these two models are probably on the right track concerning this parameter. Strong bulk shear, low wet-bulb heights below 9000 feet, and abundant surface based instability (1000-3000 J/KG) are still in place ahead of the dryline. Severe storms, possibly producing tornadoes are possible with this line as it pushes east of I-65. Thus a tornado watch is in effect until 9 PM for all of our northern Alabama and Southern Middle Tennessee counties. This likely will be dropped closer to 8 PM in the east, but will have to monitor that. Expect this activity to push east into Georgia between 8 and 10 PM. A 40-45 knot 850 mb jet should allow winds remain between 20 and 30 mph with gusts to around 40 mph this afternoon and into tonight. Thus a wind advisory has been issued and is in effect from 4 PM today through 7 AM on Thursday. Much drier air will push east overnight behind the dryline as this convection passes into Georgia. This should lower temperatures by daybreak into the lower to mid 40s with clouds and scattered showers continuing overnight. .SHORT TERM...(Thursday through Friday) Issued at 333 PM CDT Wed Apr 5 2017 Moisture will linger across the TN Valley on Thursday morning, as the upper low moves eastward across the southern Great Lakes region. There will be just enough forcing around the base of the upper trough to keep isolated to scattered showers through much of the morning hours, with the precip tapering off during the afternoon. Rainfall totals will be very light and most places may not see more than a tenth of an inch. Meanwhile, high pressure will begin to build into the Central Plains early on Thursday and winds will generally remain from the northwest. A fairly tight pressure gradient will keep gusty winds through the afternoon hours on both Thursday and Friday. Additionally, strong CAA will bring our temperatures down below normal and daytime highs will may struggle to make it out of the upper 50s. The surface high will move over the TN Valley on Friday night. Skies will generally remain clear and winds will become light as the high passes over. Decent radiational cooling conditions, along with relatively cool daytime temperatures, will allow for overnight lows to drop into the low to mid 30s by early Saturday morning. .LONG TERM...(Friday night through Tuesday) Issued at 333 PM CDT Wed Apr 5 2017 As of Saturday morning, an area of low pressure that helped to create thunderstorms across the region on Wednesday should be positioned over the St Lawrence Seaway, nearing the eastern Canadian maritimes. For our local region, surface high pressure sprawled along the central Gulf coast was the main controlling influence on our sensible weather. After a chilly start before sunrise Saturday, high temperatures should recover nicely, warming into the mid and upper 60s. This will be a tad below seasonal averages of around 72. Upper ridging oriented south to north from Texas to the western Great Lakes will move eastward, bringing a SW-NE upper flow over the region to begin a new week. After a not so cool Saturday night with lows in the mid/upper 40s, this upcoming Palm Sunday will feature mostly sunny skies and even warmer conditions, with high temperatures warming into the mid 70s. The dry and warm weather will continue into Monday. A speed max located over the northeast Pacific near 40N/150W will move eastward and form into an upper low over central California on Sat/Sun. This feature as it exits the continental divide will induce surface low development over the High Plains during Monday. This next system and its associated cold front will approach the Tennessee Valley and bring a chance of showers and thunderstorms starting late Monday and continuing on Tuesday. The front should move in a NW-SE manner across the region Tuesday night, with a drier and slightly cooler trend for the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 12 PM CDT Wed Apr 5 2017 Cigs have risen to VFR conditions over the past few hours at KMSL. There are still some MVFR cigs west of I-65. These should push east of the KHSV terminal by 18Z. Thus started KHSV terminal with VFR cigs. These cigs should continue until 05/19Z at KHSV. Expect MVFR cigs to develop with a developing line of -TSRA between 18Z and 21Z at KMSL. At KHSV this should be between 19Z and 22Z. For now only included VCTS until line begins developing later today. IFR cigs or vsbys could occur with this line, but due to uncertainty left that out for now. VFR cigs should return after this line moves through and continue until 06/07Z at KHSV and 06/03Z at KMSL. Then expect a return to mvfr to ifr cigs/vsbys, as low clouds and light rain pushes into both terminals. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...KTW SHORT TERM...73 LONG TERM...RSB AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 5, 3:06 AM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 306 AM CDT Wed Apr 5 2017 ALZ001>010-016-TNZ076-096-097-052315- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 306 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Thunderstorms will move north this morning and impact areas mostly east of Huntsville. A few severe storms will be possible with large hail and damaging wind being the greatest threats. A brief tornado is possible but the risk is low. Additional thunderstorms will develop in northwest Alabama early this afternoon and move east and exit northeast Alabama after sunset. These storms pose the highest severe threat with the greatest risk in areas around Huntsville and east. Tornadoes, large hail and damaging wind are all possible with these severe thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered thunderstorms are possible Monday night into Tuesday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is likely from this morning through the early evening hours.
In the hours before
Local storm report, Apr 5, 11:42 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1142 AM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM LIGHTNING 2 SSE IDER 34.67N 85.65W
04/05/2017 DEKALB AL PUBLIC
HOUSE BURNED DOWN/TOTAL LOSS AFTER BEING
STRUCK BY LIGHTNING.
&&Special weather statement, Apr 5, 3:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
328 PM CDT WED APR 5 2017
TNZ076-096-052100-
Moore TN-Lincoln TN-
328 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND LINCOLN COUNTIES UNTIL
400 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coldwater, moving northeast at 55 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fayetteville, Lynchburg, Tims Ford Lake, Howell, Mimosa, Coldwater,
Kelso, Mulberry, Chestnut Ridge and Belleville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3539 8628 3538 8625 3537 8627 3535 8624
3534 8627 3532 8624 3528 8628 3524 8628
3500 8667 3514 8681 3536 8655 3536 8649
3533 8646 3532 8642 3535 8641 3536 8633
3541 8629 3541 8626
TIME...MOT...LOC 2027Z 228DEG 48KT 3512 8668
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:11 AM CDT | Special Weather Statement | HUN | Cullman | 49 min |
| Apr 5, 7:58 AM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 32 min |
| Apr 5, 3:25 PM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 28 hr |
| Apr 5, 3:55 PM CDT | Special Weather Statement | HUN | Jackson | 35 min |
| Apr 5, 4:11 PM CDT | Special Weather Statement | HUN | Madison | 34 min |
| Apr 5, 4:27 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 17 min |
| Apr 5, 4:38 PM CDT | Special Weather Statement | HUN | Madison | 37 min |
| Apr 5, 4:57 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 33 min |
| Apr 5, 5:26 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 34 min |
| Apr 5, 5:47 PM CDT | Special Weather Statement | HUN | Marshall | 28 min |
| Apr 5, 6:09 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
| Apr 5, 6:23 PM CDT | Special Weather Statement | HUN | DeKalb | 22 min |
| Apr 5, 6:26 PM CDT | Special Weather Statement | HUN | Jackson | 19 min |
| Apr 5, 6:45 PM CDT | Special Weather Statement | HUN | Jackson | 30 min |
| Apr 5, 6:46 PM CDT | Special Weather Statement | HUN | DeKalb | 14 min |
| Apr 5, 6:48 PM CDT | Special Weather Statement | HUN | DeKalb | 27 min |
| Apr 5, 3:28 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.